Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 43, NWS North Platte, NE

June 13, 2007Chase County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 13, 2007, 2:40 PM MDT for Chase County, Nebraska. It took effect at Jun 13, 2007, 2:45 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2007, 2:40 PM MDT (20:40 UTC)
In effect from
Jun 13, 2007, 2:45 PM MDT
Expired
Jun 13, 2007, 8:45 PM MDT
In force
6 hr
Issued by
NWS North Platte, NE
Area
Whole counties

County Chase County, NE

The radar

The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 132045
FFWLBF
NEC029-140245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
240 PM MDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHASE COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF IMPERIAL...

* UNTIL 845 PM MDT

* AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  CONTINUED FLASH FLOODING FROM THUNDERSTORMS NEAR CHAMPION AND      
  IMPERIAL...MOVING SOUTH AT 10 MPH.

* THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

FLOOD WATERS ARE MOVING DOWN SAND AND FRENCHMAN CREEKS ACROSS THE 
WESTERN PORTIOIN OF THE COUNTY. HIGHWAY 6 HAS BEEN REPORTED CLOSED 
FROM IMPERIAL WEST TO THE COLORADO LINE DUE TO SIGNIFICANT FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4034 10203 4035 10135 4068 10133 4069 10204

$$

JWS
1 follow-up statement
000 
WGUS73 KLBF 132347
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT WED JUN 13 2007

NEC029-140245-
CHASE NE-
544 PM MDT WED JUN 13 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR CHASE
COUNTY...

AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE RAINFALL OVER WESTERN PORTIONS OF CHASE COUNTY. 
WITH SATURATED GROUND IN PLACE...MINIMAL ADDITIONAL RAINFALL WILL 
PRODUCE FLASH FLOODING.

HIGHWAY 6 REMAINS CLOSED FROM IMPERIAL WEST TO THE COLORADO STATE 
LINE. 

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED 
AREA THROUGH MIDNIGHT MDT. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE LOW WATER CROSSINGS WHICH ARE POTENTIALLY 
DANGEROUS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND 
ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING 
WATER TO CARRY VEHICLES AWAY.

LAT...LON 4034 10203 4035 10135 4068 10133 4069 10204

$$

BUTTLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:11 AM MDT, 12 hours 29 minutes earlier.

Area forecast discussion, Jun 13, 2:11 AM MDT, 12 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 AM CDT WED JUN 13 2007

.SYNOPSIS...
SEMI STATIONARY FRONT EXTENDS NORTHEAST TO SOUTHWEST THROUGH
CENTRAL NEBRASKA SOUTHWEST INTO SOUTHEAST COLORADO. EXTENSIVE SHOWERS
AND EMBEDDED THUNDERSTORMS CONTINUE TO DEVELOP WITH ADDITIONAL
RAINFALL TO KEEP INHERIT FLASH FLOOD WATCH GOING ACROSS THE
SOUTHWEST AND INTO NORTH CENTRAL TODAY AS SATURATED GROUNDS TO
GET MORE RAINFALL.

&&

.DISCUSSION...
MODELS IN AGREEMENT WITH BLOCKING PATTERN OVER THE CONUS TO LINGER
IN THE NEAR TERM. WATER VAPOR IMAGERY AT THIS TIME SHOWS UPPER LOW
OVER NRN NM DRIFTING TO THE SOUTHEAST AS POSITIVELY TILTED RIDGE
AXIS EXTENDS NORTHEAST FROM THE SOUTHERN PLAINS TO THE WESTERN
GREAT LAKES. TODAY THE H5 LOW IS FORECAST TO CLOSE OFF WHILE
LIFTING NORTHEAST INTO THE PLAINS. MODEL CONSENSUS INDICATES SPLIT
FLOW PATTERN WILL KEEP PRIMARY UPPER LOW TO THE SOUTH THROUGH
THURSDAY BEFORE IT DRIFTS SOUTH BEYOND. THE TROPICAL MOISTURE
FEEDING INTO THE PLAINS WILL KEEP EFFICIENT RAIN MAKERS IN THE
PICTURE AS RFC 3HR FFG THROUGH EVENING INDICATES AROUND A HALF
INCH OF RAIN REQUIRED FOR ADDITIONAL FLOODING OVER MUCH OF
SOUTHWEST NEBRASKA ESPECIALLY IN CHASE...HAYES...PERKINS...KEITH
AND LINCOLN COUNTIES. RAINFALL REPORTS FROM CHASE COUNTY INDICATE
OVER 11 INCHES OF RAIN HAS FALLEN IN THE CHAMPION AREA.

THIS MORNING FLOODING CONCERNS LINGER WITH DRIER AIR POSSIBLY
WORKING INTO THE FAR SOUTHWEST THAT WOULD CUT DOWN ON RAINFALL
POTENTIAL. FURTHER NORTHEAST INCREASING CONVERGENCE ALONG THE
SURFACE BOUNDARY WILL ENHANCE RAINFALL POTENTIAL TODAY. MODELS ARE
GENERATING MORE THAN ENOUGH RAIN WITH THE SLOW BREAKDOWN IN THE
BLOCKING PATTERN FOR AREAS EAST OF 83 TO GET RAIN THURSDAY AS THE
DEFORMATION ZONE SHIFTS EASTWARD SLOWLY. THURSDAY THE SPLIT FLOW
PATTERN BECOMES MORE ESTABLISHED WITH THE UPPER CLOSED LOW TO
DRIFT SOUTH ACROSS OKLAHOMA. THE SURFACE FRONT WILL THEN BECOME
LESS DEFINE AND WASHOUT AS CONVERGENCE ALONG THE BOUNDARY WANS
WITH THE APPROACH OF THE NEXT BOUNDARY FROM THE NORTHWEST.

FRIDAY THROUGH SATURDAY THE UPPER RIDGE BUILDS ACROSS THE WEST
WITH TEMPERATURES REBOUNDING INTO THE 90S FOR THE START OF THE
WEEKEND. GUIDANCE NUMBERS MAY BE TOO WARM FRIDAY GIVEN THE MASS OF
WATER WOES EXCEPT FOR THE FAR NORTHWEST INTO THE PANHANDLE.

FOR THE LONG TERM SUNDAY THROUGH MONDAY FEW CHANGES MADE A RIDGE
BREAKS DOWN AND UPPER TROUGH DEVELOPS ACROSS THE WEST THAT WILL
LEAD TO TIMING ISSUES WITH WAVES LIFTING OUT TO ENHANCE LIFT FOR
STORM DEVELOPMENT INTO THE START OF THE NEW WORKWEEK.

&&

.AVIATION...
PERIODS OF HEAVY RAIN...SHOWERS AND THUNDERSTORMS WILL CONTINUE
TODAY ALONG THE ERN PTNS OF TWB ROUTES 098...274 AND 264. VFR AND
MVFR CONDITIONS ARE EXPECTED ON THE WRN PTNS OF THOSE ROUTES. FLIGHT
CONDITIONS WILL GENERALLY IMPROVE WEST TO EAST TODAY BUT THE DRIER
AIR AND IMPROVED FLIGHT CONDITIONS ARE EXPECTED TO MOVE ONLY VERY
SLOWLY EAST.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR NEZ005>010-025>029-
036>038-056>059-069>071-094.

&&

19/CLB
Hazardous weather outlook, Jun 13, 2:30 PM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT WED JUN 13 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-142030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
330 PM CDT WED JUN 13 2007 /230 PM MDT WED JUN 13 2007/

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THE NIGHT FOR MOST OF
SOUTHWEST AND NORTH CENTRAL NEBRASKA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

CONDITIONS REMAIN FAVORABLE FOR HEAVY RAIN AND FLOODING AND THE
FLASH FLOOD WATCH CONTINUES OVERNIGHT FOR PARTS OF SOUTHWEST AND
NORTH CENTRAL NEBRASKA. THE UPPER LEVEL SYSTEM PRODUCING THE
HEAVY RAINFALL IS MOVING VERY SLOWLY EAST AND WILL CONTINUE TO
IMPACT THE REGION WITH SHOWERS...SOMETIMES HEAVY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GENERAL THUNDERSTORMS AND POSSIBLY HEAVY RAIN ARE EXPECTED TO
CONTINUE EARLY THURSDAY BEFORE DIMINISHING DURING THE
DAY...MAINLY EAST OF A LINE FROM VALENTINE TO IMPERIAL.

SUNDAY AND MONDAY...THUNDERSTORM CHANCES INCREASE AS ANOTHER
DISTURBANCE APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE ASKED TO REPORT WATER OVER ROADWAYS AND OTHER
FLOODING CONDITIONS TO LOCAL LAW ENFORCEMENT TO BE PASSED ONTO
THE NATIONAL WEATHER SERVICE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Jun 13, 10:47 AM MDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1147 AM CDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 AM     FLOOD            GRANT                   40.84N 101.73W
06/13/2007                   PERKINS            NE   LAW ENFORCEMENT

            HIGHWAY 23 FROM GRANT TO WEST OF VENANGO IS CLOSED DUE TO
            WATER OVER THE ROAD. AS MUCH AS 8 FEET OF WATER HAS BEEN
            REPORTED OVER THE ROAD.

&&

BTAYLOR
Local storm report, Jun 13, 11:02 AM MDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1202 PM CDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     HEAVY RAIN       IMPERIAL                40.52N 101.64W
06/13/2007  M2.42 INCH       CHASE              NE   ASOS

            HEAVY RAIN HAS BEEN FALLING FOR THE LAST FOUR HOURS.

&&

BTAYLOR
Local storm report, Jun 13, 12:30 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
130 PM CDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLASH FLOOD      IMPERIAL                40.52N 101.64W
06/13/2007                   CHASE              NE   TRAINED SPOTTER

            STREET FLOODING ACROSS MUCH OF THE CITY. OVER 2 INCHES
            RECIEVED SINCE THIS MORNING. STILL RAINING HEAVY AT
            TIMES.

&&

MASEK
Local storm report, Jun 13, 1:20 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
220 PM CDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLASH FLOOD      GRANT                   40.84N 101.73W
06/13/2007                   PERKINS            NE   LAW ENFORCEMENT

            FAIRGROUNDS UNDER 2 TO 4 FEET OF WATER. SEVERAL COUNTY
            ROAD CLOSURES ACROSS THE AREA...MAINLY SW PORTIONS OF THE
            COUNTY.

&&

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:16 AM MDTFlash Flood WarningLBFPerkins89 min
Jun 13, 12:37 AM MDTFlash Flood WarningLBFKeith83 min
Jun 13, 2:00 AM MDTFlash Flood WarningLBFKeith60 min
Jun 13, 2:56 AM MDTFlash Flood WarningLBFHolt, Wheeler3 hr
Jun 13, 6:55 AM MDTFlash Flood WarningLBFChase, Keith, Perkins2 hr
Jun 13, 8:40 AM MDTFlash Flood WarningLBFChase, Keith, Lincoln, Perkins6 hr

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.